Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2012, 1:32 PM EDT for 4 counties in North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2012, 1:32 PM EDT (17:32 UTC)
- Expired
- May 14, 2012, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS52 KRAH 141732 SVRRAH NCC093-125-153-165-141815- /O.NEW.KRAH.SV.W.0070.120514T1732Z-120514T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 132 PM EDT MON MAY 14 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOKE COUNTY IN CENTRAL NORTH CAROLINA SOUTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 215 PM EDT * AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOBBINS HEIGHTS...OR 5 MILES EAST OF ROCKINGHAM...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HOFFMAN... CAMP MACKALL... ASHLEY HEIGHTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3522 7926 3494 7911 3481 7968 3500 7975 TIME...MOT...LOC 1732Z 243DEG 26KT 3493 7964 $$ GIH
2 follow-up statements
771
WWUS52 KRAH 141758
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT MON MAY 14 2012
NCC125-153-141808-
/O.CAN.KRAH.SV.W.0070.000000T0000Z-120514T1815Z/
MOORE NC-RICHMOND NC-
158 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND AND
SOUTH CENTRAL MOORE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3484 7962 3485 7963 3491 7956 3493 7958
3499 7958 3503 7951 3504 7946 3516 7934
3520 7926 3520 7925 3494 7911 3482 7964
TIME...MOT...LOC 1758Z 249DEG 18KT 3496 7951
$$
NCC093-165-141815-
/O.CON.KRAH.SV.W.0070.000000T0000Z-120514T1815Z/
HOKE NC-SCOTLAND NC-
158 PM EDT MON MAY 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN SCOTLAND AND HOKE COUNTIES...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CAMP
MACKALL...OR 14 MILES NORTH OF LAURINBURG...MOVING EAST NORTHEAST AT
20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WAGRAM...SILVER CITY...
RAEFORD...BOWMORE AND ASHLEY HEIGHTS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3484 7962 3485 7963 3491 7956 3493 7958
3499 7958 3503 7951 3504 7946 3516 7934
3520 7926 3520 7925 3494 7911 3482 7964
TIME...MOT...LOC 1758Z 249DEG 18KT 3496 7951
$$
GIH193
WWUS52 KRAH 141814
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT MON MAY 14 2012
NCC093-165-141823-
/O.EXP.KRAH.SV.W.0070.000000T0000Z-120514T1815Z/
HOKE NC-SCOTLAND NC-
214 PM EDT MON MAY 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTLAND AND HOKE
COUNTIES EXPIRES AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTLAND
COUNTY AND SOUTHERN HOKE COUNTY UNTIL 230 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3484 7962 3485 7963 3491 7956 3493 7958
3499 7958 3503 7951 3504 7946 3516 7934
3520 7926 3520 7925 3494 7911 3482 7964
TIME...MOT...LOC 1813Z 249DEG 18KT 3499 7942
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:53 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 14, 10:53 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1053 AM EDT MON MAY 14 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL SLOWLY PROGRESS EAST TOWARD THE SOUTHEAST U.S. COAST THROUGH WEDNESDAY...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WEATHER ACROSS CENTRAL NC. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 1053 AM MONDAY... MOIST AIR MASS COVERS CENTRAL NC WITH PRECIP WATER VALUES AROUND 1.4 INCHES ( A LITTLE ABOVE NORMAL FOR MID MAY). PRECIP WATER VALUES NEAR 1.6 INCHES ACHIEVABLE THIS AFTERNOON AS SLY FLOW THROUGH 500MB WILL CONTINUE TO ADVECT MOISTURE OFF THE EASTERN GULF. A BROAD UPPER LEVEL TROUGH OVER THE EASTERN U.S. WILL HAVE SEVERAL MINOR S/WS EMBEDDED IN THE FLOW FROM THE LOWER MO VALLEY THROUGH THE DEEP SOUTH THEN UP THE APPALACHIANS. ONE SUCH S/W LIFTING NE ACROSS WESTERN NC AT 10 AM (PER LATEST WATER VAPOR IMAGERY) WHILE ANOTHER IS MOVING EWD ACROSS THE DEEP SOUTH. THESE TWO FEATURES COUPLED WITH THE MOIST AIR MASS WILL MAINTAIN SHOWERS AND A FEW T-STORMS OVER THE WESTERN AND SOUTHERN PIEDMONT THIS AFTERNOON. POTENTIAL FOR LOCALLY HEAVY RAIN AS LOW LEVEL CONFLUENCE OCCURRING ALONG A 850MB TROUGH IN THE WESTERN PIEDMONT WHILE UPPER DIVERGENCE INCREASES THANKS TO A JETLET ROUNDING TOP OF BROAD UPPER RIDGE OVER THE GULF-FL PENINSULA AND A JET IN THE NORTHERN BRANCH LIFTING ENE ACROSS NEW ENGLAND. THIS SET UP CHANGES LITTLE THIS AFTERNOON WHICH WILL ALLOW SHOWERS AND T-STORMS TO MOVE REPEATEDLY ACROSS THE SAME LOCATION...LEADING TO LOCALLY EXCESSIVE RAINFALL. IF THIS RAIN FALLS OVER AN URBAN AREA...EXPECT STREET AND LOW LYING FLOODING TO OCCUR. DUE TO LOCALIZED NATURE OF THE EXCESSIVE RAINFALL...FLASH FLOOD WATCH NOT ANTICIPATED AT THIS TIME. FARTHER EAST...A DIFFERENTIAL HEATING BOUNDARY MAY BECOME ESTABLISHED NEAR OR JUST EAST OF HIGHWAY 1 AS BREAKS IN THE OVERCAST HAS ALLOWED PARTIAL SUN SINCE 930 AM TO OCCUR IN THE SANDHILLS AND COASTAL PLAIN. THIS BOUNDARY MAY BE THE FOCUS FOR ADDITIONAL SHOWER AND T-STORM TO INITIATE THIS AFTERNOON. NOT OVERLY CONCERNED WITH THREAT FOR SEVERE STORMS IN THE EAST AND SOUTH THIS AFTERNOON THOUGH A STORM OR TWO MAY PRODUCE WIND GUSTS UP TO 45 MPH ALONG WITH DIME-NICKEL SIZE HAIL. DUE TO SHOWERS IN THE WEST-NW HAVE ADJUSTED HOURLY TEMPS ACCORDINGLY...LEADING TO A MINOR TWEAK TO MAX FORECAST TEMPS. -WSS TONIGHT: LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED OVERNIGHT...WITH CONTINUED SW FLOW ALOFT JUST DOWNSTREAM OF AN UPPER LEVEL TROUGH WEST OF THE MOUNTAINS. EXPECT THE BROAD SURFACE LOW ATTENDANT THE UPPER TROUGH TO MAKE SLOW PROGRESS EASTWARD INTO THE NC FOOTHILLS BY 12Z TUE. GIVEN A VERY MOIST ATMOSPHERE...STRENGTHENING LOW-LEVEL SOUTHERLY FLOW/WARM ADVECTION IN ADVANCE OF THE APPROACHING SFC LOW...AND THE CONTINUED POTENTIAL FOR SHORTWAVES OR SMALL AMPLITUDE DISTURBANCES IN SW FLOW ALOFT...ONE WOULD EXPECT RELATIVELY HIGH PRECIPITATION CHANCES. THE LATEST WRF-NMM SHOWS VERY LITTLE COVERAGE OVERNIGHT (ESPECIALLY AFTER 06Z). IT IS POSSIBLE THAT MEASURABLE PRECIP MAY BE TOUGH TO COME BY IN THE ABSENCE OF UPPER SUPPORT...AND CONFIDENCE IN PRECIP CHANCES/COVERAGE REMAINS LOW. WITH THE ABOVE IN MIND...WILL MAINTAIN 70-80% PRECIP CHANCES THROUGH MIDNIGHT...WITH CHANCES DECREASING TO THE 50-60% RANGE THEREAFTER. WITH A MOIST ATMOSPHERE IN PLACE AND CONTINUED SOUTHERLY FLOW...EXPECT LOWS GENERALLY IN THE LOWER 60S...COOLEST NW PIEDMONT. -VINCENT && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... AS OF 245 AM MONDAY... OVERVIEW: THE SYNOPTIC PATTERN WILL REMAIN RELATIVELY UNCHANGED ON TUE/TUE NIGHT...WITH WEAK TROUGHING WEST OF THE SOUTHERN APPALACHIANS THIS AND SOUTHWEST FLOW ALOFT OVER THE CAROLINAS. IN THE LOWER LEVELS...WEAK AND BROAD LOW PRESSURE ATTENDANT THE UPPER TROUGH WILL REMAIN STALLED IN VICINITY OF THE CENTRAL CAROLINAS. TUESDAY: THE FORECAST REASONING ON TUESDAY IS MORE-OR-LESS THE SAME AS TODAY. WITH A WEAK UPPER LEVEL TROUGH PERSISTING JUST UPSTREAM OF THE AREA...A LOW-LEVEL REFLECTION STALLED OUT IN VICINITY OF THE FOOTHILLS OR WESTERN PIEDMONT...A MOIST/DIURNALLY UNSTABLE AIRMASS... AND A CONTINUED POTENTIAL FOR SMALL AMPLITUDE DISTURBANCES IN SW FLOW ALOFT...FEEL THAT ABOVE NORMAL PRECIPITATION CHANCES ARE WARRANTED. HOWEVER...GIVEN SIGNIFICANT UNCERTAINTY IN THE EVOLUTION OF ANY SMALL AMPLITUDE DISTURBANCES (WHICH COULD SIGNIFICANTLY AFFECT THE EVOLUTION OF CONVECTION)...FEEL THAT THERE IS INSUFFICIENT EVIDENCE TO MAKE MUCH OF A CHANGE THE PREVIOUS FORECAST...WHICH INDICATES A 50% CHANCE FOR SHOWERS AND STORMS...WITH THE BEST CHANCE DURING PEAK HEATING. THE MID/UPPER LEVELS ARE PROGGED TO DRY OUT TO SOME DEGREE TUE AFTERNOON...AND HIGH TEMPS ON TUE WILL BE COMPLICATED BY BOTH CLOUD COVER AND PRECIPITATION. AT THIS TIME...WILL INDICATE HIGHS A BIT WARMER THAN TODAY...IN THE MID/UPPER 70S TO LOWER 80S. SEVERE THREAT: SLIGHTLY BETTER DIURNAL DESTABILIZATION IS EXPECTED TUESDAY VERSUS TODAY GIVEN AN INCREASED POTENTIAL FOR MID/UPPER LEVEL DRYING AND SUNSHINE DURING PEAK HEATING...IN ADDITION TO SLIGHTLY STEEPER MID-LEVEL LAPSE RATES (6-6.5 C/KM) ADVECTING INTO THE AREA FROM THE WEST. EXPECT MLCAPE VALUES GENERALLY IN THE 750-1500 J/KG RANGE. 0-6 KM BULK SHEAR VALUES ARE ALSO EXPECTED TO BE SLIGHTLY STRONGER (25-30 KT) AS THE UPPER LEVEL TROUGH AXIS JUST UPSTREAM OF THE MOUNTAINS CONTINUES TO SLOWLY ADVANCE TOWARD THE CAROLINAS. WITH THE ABOVE IN MIND...A POTENTIAL FOR ISOLD SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL EXIST DURING PEAK HEATING ON TUE. SMALL HAIL (PEA TO DIME SIZE) CANNOT BE RULED OUT GIVEN SLIGHTLY BETTER SHEAR/INSTABILITY AND THE AFOREMENTIONED MID/UPPER LEVEL DRYING. THE STORM PREDICTION IS INDICATING A 5% PROBABILITY OF SEVERE WEATHER OVER CENTRAL NC ON TUE. TUESDAY NIGHT: ASIDE FROM A SLIGHT EASTWARD SHIFT OF THE AFOREMENTIONED UPPER LEVEL TROUGH AND ATTENDANT SURFACE LOW...THE SYNOPTIC PATTERN OVER CENTRAL NC WILL REMAIN MUCH THE SAME...WITH ABOVE NORMAL CHANCES FOR PRECIPITATION...THOUGH ONCE AGAIN COVERAGE WILL HEAVILY DEPEND ON THE EVOLUTION OF SMALL AMPLITUDE DISTURBANCES ALOFT. AT THIS TIME WILL CONTINUE 50% CHANCES FOR PRECIP THROUGH MIDNIGHT...DECREASING TO 30-40% AFTER MIDNIGHT...LOWEST IN THE WESTERN PIEDMONT. THUNDER CANNOT BE RULED OUT...THOUGH PRIMARILY IN ASSOC/W ANY UPPER LEVEL DISTURBANCES THAT MAY BE PRESENT. EXPECT LOWS SIMILAR TO PREVIOUS NIGHTS...RANGING FROM THE UPPER 50S IN THE FAR NW PIEDMONT TO THE LOWER 60S ELSEWHERE. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 210 AM MONDAY... A BAGGY UPPER TROUGH IS FORECAST TO BE DROPPING OFF THE MOUNTAINS INTO THE FOOTHILLS AT SUNRISE WEDNESDAY. PROGRESS IS SLOW WITH THE TROUGH AXIS NO FURTHER EAST THAN HIGHWAY ONE AT SUNSET. THE GFS CONTINUES TO BE SHARPEST AND MOST PROGRESSIVE WITH UPPER LEVEL RIDGING IN THE MIDWEST...SLOWING THE EASTWARD PROGRESS OF THE EAST COAST TROUGH. THE MAJORITY OF MODELS ARE FLATTER AND FURTHER WEST WITH MIDWEST RIDGING... WITH THE 850 MILLIBAR TROUGH WELL EAST OF CENTRAL NORTH CAROLINA BY SUNSET. WILL FAVOR THE CONSENSUS WITH SLIGHT CHANCES FOR SHOWERS WEDNESDAY MORNING... AND SMALL AFTERNOON CHANCES FOR THUNDERSTORMS IN THE EAST EXITING DURING THE EVENING. WEAK HIGH PRESSURE ADVANCES TOWARD THE MID ATLANTIC STATES WEDNESDAY NIGHT AND THURSDAY. MID LEVEL FLOW OVER THE CAROLINAS IS WEAK AND GENERALLY FROM THE WEST TO NORTHWEST. MEASURABLE RAIN CHANCES APPEAR MINIMAL IN THIS PATTERN AND WILL PLACE CHANCES AT LESS THAN SLIGHT. 1000 TO 850 MILLIBAR THICKNESSES FORECAST TO BE NEAR CLIMATOLOGY. EXPECT ENOUGH SUNSHINE BOTH DAYS FOR AFTERNOON HIGH TEMPERATURES SETTLE NEAR CLIMATOLOGY AS WELL... WITH HIGHS IN THE UPPER 70S TO LOWER 80S. LOW TEMPERATURES WEDNESDAY AND THURSDAY NIGHTS IN THE MID TO UPPER 50S. MID LEVEL HIGH PRESSURE OVER TENNESSEE FRIDAY WILL EXPAND TOWARD NEW ENGLAND DURING THE WEEKEND. A BROAD AREA OF LOW PRESSURE IS EXPECTED TO BE CENTERED FAR ENOUGH OFF THE CAROLINA COAST TO LEAVE CENTRAL NORTH CAROLINA DRY FRIDAY INTO SUNDAY. WITH THE WEATHER PATTERN OVER THE SOUTHEAST SOMEWHAT STATIC AND LOW LEVEL THICKNESSES NEAR CLIMATOLOGY... TEMPERATURES WILL FOLLOW SUIT. AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 80S AND LOWS IN THE UPPER 50S TO LOWER 60S. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 630 AM MONDAY... 24-HR TAF PERIOD: MODERATE TO OCCASIONALLY HEAVY RAIN LARGELY REMAINED JUST WEST OF THE AREA THIS MORNING...AND AS A RESULT...ONLY THE INT/GSO TERMINALS WERE REPORTING IFR CONDITIONS. FURTHER EAST AT RDU/FAY/RWI...VFR CONDITIONS WERE PRESENT AS OF 10Z. GIVEN THAT PRECIPITATION FELL FURTHER WEST THAN ANTICIPATED...VFR CONDITIONS ARE LIKELY TO PREVAIL THROUGH LATE MORNING TO EARLY AFTERNOON AT RDU/FAY/RWI...WHILE THE INT/GSO TERMINALS MAY SEE LITTLE IMPROVEMENT THROUGH THAT TIME DUE TO INCREASING CHANCES FOR RAIN BETWEEN 12-18Z. AFTER 18Z...CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE AT THE EASTERN TAF SITES...FIRST AT RDU/FAY FOLLOWED BY RWI. CEILINGS AND VISBYS MAY DETERIORATE INTO THE IFR RANGE EVERYWHERE LATE TONIGHT (03-12Z TUE) IN ASSOC/W AN INCREASINGLY MOIST LOW-LEVEL AIRMASS AND CONTINUED CHANCES FOR RAIN. LOOKING AHEAD: LINGERING LOW-LEVEL MOISTURE COMBINED WITH ANOTHER UPPER LEVEL TROUGH APPROACHING THE AREA FROM THE NORTHWEST WILL ALLOW ADVERSE AVIATION CONDITIONS TO PERSIST TUE/TUE NIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE AT ALL TERMINALS. IMPROVING CONDITIONS ARE EXPECTED WED/WED NIGHT AS THE UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESS CLOSER TOWARD THE SOUTHEAST COAST... THOUGH MVFR CONDITIONS APPEAR LIKELY IN MANY LOCATIONS. UNCERTAINTY INCREASES TOWARD THE LATTER PORTION OF THE WEEK. AT THIS TIME... VFR/MVFR CEILINGS (2500-4500 FT AGL) ARE EXPECTED THU/FRI. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS/VINCENT NEAR TERM...VWSS/INCENT SHORT TERM...VINCENT LONG TERM...99 AVIATION...VINCENT
Hazardous weather outlook, May 14, 4:14 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 414 AM EDT MON MAY 14 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 414 AM EDT MON MAY 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM SLOWLY APPROACH THE MOUNTAINS FROM THE WEST. ALTHOUGH THE OVERALL THREAT FOR SEVERE WEATHER IS LOW...ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL BE POSSIBLE. ADDITIONALLY...LOCALLY HEAVY RAINFALL MAY LEAD TO MINOR FLOODING...PRIMARILY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL PROGRESS EAST INTO THE CAROLINAS DURING THE DAY TUESDAY. ATMOSPHERIC INSTABILITY AND VERTICAL WIND SHEAR ARE EXPECTED TO BE SOMEWHAT MORE FAVORABLE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND SMALL HAIL...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. VINCENT
In the hours before
Special weather statement, May 14, 10:16 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 AM EDT MON MAY 14 2012
NCZ021-022-038-039-073-074-141545-
DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-STANLY-
1016 AM EDT MON MAY 14 2012
...HEAVY RAIN WILL MOVE THROUGH ALBEMARLE AND THE TRIAD REGION
THROUGH THE REST OF THE MORNING...
AT 1013 AM EDT...DOPPLER RADAR INDICATED AND AREA OF MODERATE TO
HEAVY RAIN AND A FEW THUNDERSTORMS MOVING EASTWARD INTO THE TRIAD
AREA. MODERATE TO HEAVY RAIN HAD ALREADY MOVED INTO WINSTON-SALEM...
CLEMMONS... AND LEXINGTON. INDIVIDUAL SHOWERS WERE MOVING NORTHEAST
AT 35 MPH... WHILE THE ENTIRE AREA OF RAIN WAS MOVING EASTWARD AT 10
TO 15 MPH. HEAVY RAIN IS LIKELY ACROSS MUCH OF THE TRIAD AND
SURROUNDING AREAS THROUGH THE REMAINDER OF THE MORNING. RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE THROUGH NOON.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219... AND
INTERSTATE 85 BETWEEN EXITS 83 AND 131.
THIS HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. BE
ESPECIALLY CAUTIOUS IN URBAN AREAS SUCH AS ALBEMARLE...
GREENSBORO... AND WINSTON-SALEM. AVOID FLOODED AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING.
&&
LAT...LON 3614 8044 3626 8046 3625 7954 3551 7956
3551 8018 3537 8005 3515 8007 3519 8011
3515 8022 3521 8025 3518 8050 3550 8030
3551 8018 3571 8033 3573 8045 3579 8048
3584 8049 3589 8037 3608 8052
TIME...MOT...LOC 1410Z 220DEG 29KT 3614 8027
GIHSpecial weather statement, May 14, 12:23 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1223 PM EDT MON MAY 14 2012
NCZ007-022>025-039-040-074>076-083>086-141745-
ALAMANCE-ANSON-CHATHAM-DURHAM-GUILFORD-HOKE-LEE-MONTGOMERY-MOORE-
ORANGE-PERSON-RANDOLPH-RICHMOND-SCOTLAND-
1223 PM EDT MON MAY 14 2012
...A BAND OF SHOWERS WITH HEAVY RAIN WILL EDGE SLOWLY EAST ACROSS
THE PIEDMONT EARLY THIS AFTERNOON.
AT 1222 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF UNION RIDGE TO MCFARLAN...OR
ALONG A LINE EXTENDING FROM JERICHO TO 6 MILES NORTH OF
CHERAW...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS INCLUDE...PLEASANT GROVE...
SWEPSONVILLE...ROCKINGHAM...DERBY...SUTPHIN...HAMLET.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THE SHOWERS ALONG WITH AN ISOLATED THUNDERSTORM WILL PRODUCE HEAVY
RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS
INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3649 7880 3467 7952 3480 7968 3481 8021
3594 7970 3625 7961 3625 7916 3648 7914
TIME...MOT...LOC 1622Z 274DEG 13KT 3631 7931 3478 7990
WSSSpecial weather statement, May 14, 1:28 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 128 PM EDT MON MAY 14 2012 NCZ075-084>086-141815- HOKE-MOORE-RICHMOND-SCOTLAND- 128 PM EDT MON MAY 14 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...MOORE AND HOKE COUNTIES THROUGH 215 PM EDT... AT 128 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOBBINS HEIGHTS...OR ABOUT OVER ROCKINGHAM...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOFFMAN...CAMP MACKALL. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3517 7944 3494 7929 3482 7967 3497 7977 TIME...MOT...LOC 1728Z 240DEG 18KT 3492 7969 GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:32 AM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| May 14, 12:23 PM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Montgomery, Moore, Orange and 3 more | 82 min |
| May 14, 1:28 PM EDT | Special Weather Statement | RAH | Scotland | 47 min |
| May 14, 1:49 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 41 min |
| May 14, 2:38 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 52 min |
| May 14, 3:28 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 62 min |
| May 14, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 39 min |
| May 14, 4:23 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 67 min |
| May 14, 4:34 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 14, 4:38 PM EDT | Tornado Warning | RAH | Sampson | 21 min |
| May 14, 5:23 PM EDT | Areal Flood Advisory | RAH | Sampson | 2 hr |
| May 14, 7:07 PM EDT | Areal Flood Advisory | RAH | Forsyth | 6 hr |
| May 14, 7:55 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.